ArticlesDrugs

Medicine for cold and flu

Cold and flu are both respiratory diseases and might cause similar symptoms.A cold is a mild viral infection of the nose, sinuses, throat, and upper airways and is caused by many various viruses.Both a cold and also the flu share a few common symptoms such as sneezing, fatigue, a runny or blocked nose, body aches.It’s very common and usually clears up on its own within a week or two. However, there are some OTC Medicine for cold and flu.

Following are some of the Medicine for cold and flu ;

Antibiotics don’t have any impact on viruses, that are the cause of colds and the flu. However, bacterial infections that will follow viral infections, as an example, infections of the ears and sinuses, is also treated with antibiotics.The 3 classes of pain and fever treatments available over the counter (OTC) are aspirin, acetaminophen (Tylenol), and nonsteroidal anti-inflammatory drugs (NSAIDs).Nasal decongestants (for example, pseudoephedrine, oxymetazoline, etc.) narrow the blood vessels within the nose, thereby preventing fluid from leaky and the lining from swelling. These are often used for short relief in older kids and adults.Antihistamines are ordinarily used to block the histamine impact that causes the symptoms of an allergic reaction, as well as swelling, congestion, irritation, and itching. “First generation” antihistamines such as diphenhydramine (Benadryl) are in use longer, are less costly, and are additional sedating (prone to cause drowsiness) than the newer, “second generation” antihistamines (fexofenadine[Allegra], loratadine [Claritin], etc.), that have lowest sedative effects.OTC antihistamines often are combined with a nasal decongestant and sometimes additionally with a cough suppressant or an analgesic. Generally, antihistamine preparations aren’t effective for cold symptoms.Analgesic/antipyretic medications are typically sold together with different ingredient(s) to treat cold/flu/allergy symptoms.Codeine and hydrocodone are narcotic oral cough suppressants that need a doctor’s prescription. Dextromethorphan (Tussin P) is an oral cough suppressant that’s accessible over-the-counter.Guaifenesin (Robitussin, Mucinex) is an oral medicament that’s used to increase the leaking of fluid out of the lung tissue and into the airways.Aspirin-containing medicines ought to never be used for kids and teenagers with influenza, chickenpox, or different viral diseases.There is no conclusive proof that mega-doses of vitamin C prevent colds or decrease the severity and duration of cold symptoms.

if your symptoms persist for more than three weeks or you have breathing difficulties or your symptoms get suddenly worse and your Medicine for cold and flu don’t work contact your General Physician.

Related article:

IMPORTANT INFORMATION ABOUT METOCLOPRAMIDE

0Shares

Related Articles

Leave a Reply

Your email address will not be published. Required fields are marked *

Back to top button
Close